Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 23, 2000, 1:21 AM CST for Fisher County, Texas. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 23, 2000, 1:21 AM CST (07:21 UTC)
- Expired
- Mar 23, 2000, 2:45 AM CST
- In force
- 84 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fisher County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 2:10 AM CST | Hail 0.88 | Roby, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 230723 SVRSJT TXC151-230845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 121 AM CST THU MAR 23 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FISHER COUNTY IN NORTHWEST TEXAS * UNTIL 245 AM CST * AT 117 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES SOUTHWEST OF ROTAN...MOVING NORTHEAST AT 20 MPH. * THIS STORM WILL BE NEAR... ROTAN AT 220 AM CST. HAILSTONES AS LARGE AS BASEBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOW S. LAT...LON 3258 10084 3252 10017 3294 10016 3294 10064
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 11:45 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 22, 11:45 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 PM CST WED MAR 22 2000 PER MOST RECENTLY ISSUELATD TORNADO WATCH...WILL UPDATE ZONES ACCORDINGLY. .SJT...CAUTION ON AREA LAKES REMAINDER OF TONIGHT ALL ZONES. 19 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:43 PM CST | Tornado Warning | SJT | Sterling | 47 min |
| Mar 22, 7:03 PM CST | Tornado Warning | SJT | Fisher | 57 min |
| Mar 22, 7:55 PM CST | Tornado Warning | SJT | Sterling | 50 min |
| Mar 22, 7:57 PM CST | Tornado Warning | SJT | Fisher | 33 min |
| Mar 22, 8:06 PM CST | Tornado Warning | SJT | Fisher, Nolan | 54 min |
| Mar 22, 8:15 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| Mar 22, 9:02 PM CST | Severe Thunderstorm Warning | SJT | Fisher | 28 min |
| Mar 22, 9:59 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 31 min |
| Mar 23, 12:06 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 69 min |
| Mar 23, 1:02 AM CST | Severe Thunderstorm Warning | SJT | Irion | 103 min |
| Mar 23, 1:08 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 67 min |
| Mar 23, 1:58 AM CST | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 92 min |
| Mar 23, 2:18 AM CST | Flash Flood Warning | SJT | Fisher | 3 hr |
| Mar 23, 2:44 AM CST | Severe Thunderstorm Warning | SJT | Irion | 16 min |
| Mar 23, 3:29 AM CST | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.